Alert archive / Arizona / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Sep 9, 2011, 11:35 AM MST for 6 counties in Arizona. It took effect at Sep 9, 2011, 3:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2011, 11:35 AM MST (18:35 UTC)
- In effect from
- Sep 9, 2011, 3:00 PM MST
- Expired
- Sep 9, 2011, 9:40 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
288 WGUS65 KTWC 091835 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1135 AM MST FRI SEP 9 2011 ...SIGNIFICANT RAINFALL FOR SOUTHEAST ARIZONA THIS AFTERNOON AND TONIGHT... .THE COMBINATION OF A VERY MOIST AIRMASS TRACKING FROM NORTHERN MEXICO INTO SOUTHERN ARIZONA...AND THE INFLUENCE OF A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN CALIFORNIA WILL RESULT IN SIGNIFICANT RAINFALL ACROSS THE SOUTHEAST CORNER OF ARIZONA THIS AFTERNOON INTO TONIGHT. AZZ503>509-511>514-101000- /O.NEW.KTWC.FF.A.0004.110909T2200Z-110910T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... VAIL...MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX... DOUGLAS...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1135 AM MST FRI SEP 9 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. * FROM 3 PM MST THIS AFTERNOON THROUGH LATE TONIGHT * THE COMBINATION OF A VERY MOIST AIRMASS TRACKING FROM NORTHERN MEXICO INTO SOUTHERN ARIZONA...AND THE INFLUENCE OF A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN CALIFORNIA WILL RESULT IN SIGNIFICANT RAINFALL ACROSS THE SOUTHEAST CORNER OF ARIZONA THIS AFTERNOON INTO TONIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON AND PERSIST INTO THE EARLY MORNING HOURS...WITH THE HEAVIEST RAINFALL EXPECTED ALONG A LINE FROM DOUGLAS TO ORACLE. WIDESPREAD RAINFALL AMOUNTS OF 0.75 TO 1.25 INCHES ARE ANTICIPATED...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING AS MUCH AS 2 TO 3 INCHES. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
2 follow-up statements
496 WGUS65 KTWC 100254 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 754 PM MST FRI SEP 9 2011 ...SIGNIFICANT RAINFALL FOR SOUTHEAST ARIZONA TO CONTINUE THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS... .THE COMBINATION OF A VERY MOIST AIRMASS TRACKING FROM NORTHERN MEXICO INTO SOUTHERN ARIZONA...AND THE INFLUENCE OF A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN CALIFORNIA AND NEVADA WILL RESULT IN SIGNIFICANT RAINFALL ACROSS THE SOUTHEAST CORNER OF ARIZONA THIS EVENING AND OVERNIGHT. AZZ503>509-511>514-101000- /O.CON.KTWC.FF.A.0004.000000T0000Z-110910T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... VAIL...MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX... DOUGLAS...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 754 PM MST FRI SEP 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MST SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. * UNTIL 3 AM MST SATURDAY * THE COMBINATION OF A VERY MOIST AIRMASS TRACKING FROM NORTHERN MEXICO INTO SOUTHERN ARIZONA...AND THE INFLUENCE OF A LOW PRESSURE SYSTEM DEVELOPING OVER SOUTHERN CALIFORNIA AND NEVADA WILL RESULT IN SIGNIFICANT RAINFALL ACROSS THE SOUTHEAST CORNER OF ARIZONA THIS EVENING AND OVERNIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO PERSISTS...POSSIBLY INTO THE EARLY MORNING HOURS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED...MAINLY SOUTH OF THE TUCSON AREA INTO SANTA CRUZ COUNTY...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING AS MUCH AS 2 TO 3 INCHES. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
385 WGUS65 KTWC 100440 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 940 PM MST FRI SEP 9 2011 AZZ503>509-511>514-100545- /O.CAN.KTWC.FF.A.0004.000000T0000Z-110910T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... VAIL...MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX... DOUGLAS...SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 940 PM MST FRI SEP 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. THE HEAVY RAINS THAT OCCURRED EARLIER THIS EVENING HAVE BEEN STEADILY DECREASING IN BOTH AREAL COVERAGE AND INTENSITY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 10:10 AM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 9, 10:10 AM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1010 AM MST FRI SEP 9 2011 .SYNOPSIS...AN AREA OF LOW PRESSURE MOVING TO A POSITION NEAR THE SOUTHERN CALIFORNIA COAST WILL BRING A MOISTER SOUTHERLY FLOW INTO THE AREA FOR A MUCH BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BY LATE FRIDAY AND INTO THE WEEKEND...ALONG WITH COOLER DAYTIME TEMPERATURES. SOME STORMS WILL LIKELY GENERATE HEAVY RAINFALL. && .DISCUSSION...MOSTLY SUNNY TO PARTLY CLOUDY CONDITIONS PREVAILED ACROSS SOUTHEAST ARIZONA THIS MORNING. REGIONAL RADARS WERE SHOWING LIGHT SHOWERS ACROSS CENTRAL AND NORTHERN ARIZONA...INCLUDING THE WHITES. THESE SHOWERS WERE ASSOCIATED WITH AN UPPER LOW THAT WAS OVER SOUTHERN UTAH THIS MORNING. PRECIPITABLE WATER VALUES THIS MORNING WERE ON THE DRY SIDE WITH VALUES GENERALLY LESS THAN AN INCH. HOWEVER...THERE HAS BEEN SHALLOW SOUTHERLY FLOW OFF THE GULF OF CALIFORNIA WITH A POCKET OF HIGHER PW OVER THE SOUTH CENTRAL DESERTS. AND AS USUAL DEEPER MOISTURE RESIDES SOUTH OF THE BORDER ACROSS SONORA MEXICO. MODELS PROG THIS MOISTURE TO ADVECT NORTH INTO SOUTHERN ARIZONA THIS AFTERNOON AND EVENING. SHOULD SEE AN EARLIER START TO CONVECTIVE ACTIVITY WITH AREAL COVERAGE EXPANDING LATE THIS AFTERNOON INTO THIS EVENING AS UPPER DIFFLUENCE INCREASES OVER THE AREA. BOTH 12Z NAM/GFS ARE PRODUCING 2-3" RAINFALL BULLSEYES MAINLY EAST OF TUCSON. WITH THAT IN MIND WE ARE CONTEMPLATING A FLASH FLOOD WATCH FOR AREAS EAST OF A KEARNY TO ARIVACA LINE AND SOUTH OF A FORT THOMAS TO CLIFTON LINE. CAN'T RULE ISOLATED SEVERE STORMS EITHER. && .AVIATION...ISOLD-SCT TSRA/SHRA DEVELOPING 18Z-20Z TODAY BECOMING SCT-NUMEROUS TSRA/SHRA LATE THIS AFTERNOON INTO THIS EVENING. PRECIP TO DECREASE IN COVERAGE 06Z-12Z SATURDAY. MVFR CIGS/VSBYS AND WIND GUSTS TO NEAR 40 KTS WITH THE STRONGER TSRA. OTHERWISE...CLOUD DECKS AT 8-12K FT AGL AND SURFACE WIND GENERALLY SELY/SLY 5-15 KTS THRU 12Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS...ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL THEN OCCUR THIS WEEKEND INTO NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR WITH THE THUNDERSTORM OUTFLOWS ALONG WITH LOCALIZED HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE AT THIS TIME. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 9, 5:20 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 520 AM MST FRI SEP 9 2011 AZZ510>515-100600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 520 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...THEN THUNDERSTORMS WILL BE LIKELY TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY AGAIN SATURDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THEREAFTER...EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH THURSDAY. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503>509-100600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 520 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...THEN THUNDERSTORMS WILL BE LIKELY TONIGHT. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE LIKELY AGAIN SATURDAY. THE MAIN THREATS WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THEREAFTER...EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-100600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- 520 AM MST FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. THEREAFTER...THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:56 PM MST | Special Weather Statement | TWC | Pima | 49 min |
| Sep 9, 1:34 PM MST | Areal Flood Advisory | TWC | Cochise | 86 min |
| Sep 9, 2:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Sep 9, 3:54 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 51 min |
| Sep 9, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 33 min |
| Sep 9, 4:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
Nearby
Flash Flood Watches in Arizona, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.